Kentucky, 2008

Flooding in Kentucky, April 4 to 18, 2008

April 4 to 18, 2008 · NWS PAH · 2 events in 2 counties and zones

The very stormy weather pattern of March slowly began to change by mid-month. The widespread heavy rainfall events seen in March were partially responsible for the flooding on the Green River in April.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

The very stormy weather pattern of March slowly began to change by mid-month. The widespread heavy rainfall events seen in March were partially responsible for the flooding on the Green River in April. Rainfall was still above normal for April, but most of it fell early in the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 4, 12:00 AM CST, 6 hours earlier.

Area forecast discussion, Apr 4, 12:00 AM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 AM CDT FRI APR 4 2008

.DISCUSSION...
LATEST SURFACE ANALYSIS SHOWS LOW JUST WEST OF LWV WITH A WARM FRONT
EXTENDING EAST THROUGH CVG. A COLD FRONT ALSO EXTENDING
SOUTHWESTWARD FROM THE LOW ALONG THE NORTHWEST PERIPHERY OF THE PAH
CWA. REG RADAR LOOP SHOWS LARGE AREA OF THUNDERSTORMS CONTINUING TO
TRACK NE OUT OF AR INTO THE FA. LDS CHART INDICATE A FREQUENT CLOUD
TO GROUND LTG WITH THESE STORMS. STORM REPORTS INDICATE TREES DOWN
FROM LIGHTING AND NUMEROUS FLOODING REPORTS WITH SOME EVACUATIONS
DUE TO RISING WATER IN WEST KY. RAINFALL REPORTS AROUND MDNT WERE
INDICATING A COUPLE INCHES ACROSS MOST OF THE AREA. WITH MORE STORMS
ON THE WAY THE 2 TO 4 INCH WITH LOCALLY HIGHER AMOUNTS LOOKS GOOD
AND PLAN NO CHANGES THERE ATTM. RADAR IS STARTING SHOW A BETTER
DEFINED BACK EDGE. WILL MONITOR CLOSELY FOR POSSIBLE PARTIAL
CANCELLATION OF THE FFA FOR SOME COUNTIES STARTING FROM THE NW.

00Z FRI MODEL RUNS CONTINUE TO SHOW GOOD CONTINUITY WITH COLD FRONT
PROGRESSING SOUTHEAST AND BISECT THE FA BY 12Z. THIS SHOULD PUSH THE
THUNDER THREAT TO THE SOUTHEAST HALF (PRE FRONTAL). THEN THE FRONT
SORT OF STALLS UNTIL THE UPPER LEVEL SHORT WAVE ROTATES INTO THE
AREA AND PUSHES IT SOUTH AROUND MID DAY. SOME LINGERING PRECIP WILL
REMAIN POSSIBLE POST FRONTAL AS THE SHORT WAVE APPROACHES THE AREA
FROM THE WEST. CURRENT GRIDS LOOK GOOD WITH THIS SCENARIO AND PLAN
VERY FEW CHANGES THROUGH TONIGHT. THEN HIGH PRESSURE BUILDS INTO THE
REGION FOR SATURDAY AND SUNDAY WITH A WEAK COLD FRONT SHOULD MOVE
THROUGH OVER NIGHT SUNDAY INTO MONDAY. HAVE A SLIGHT CHANCE/CHANCE
WEST MONDAY NIGHT. MODELS ARE HINTING AT IT BUT VERY LITTLE QPF.
WILL LEAVE FOR NOW BUT MAY REMOVE IF MODELS DO SHOW A STRONGER
SIGNAL ON NEXT RUN. A MUCH MORE IMPRESSIVE FRONT EXPECTED BY LATE
TUESDAY THAT COULD BRING ANOTHER INCH OF RAIN.

AGAIN NO MAJOR CHANGES TO THE TEMPS EXCEPT FOR SOME MINOR TWEAKS TO
REFLECT LATEST MOS TRENDS AND/OR COLLABORATION NEEDS. ALTHOUGH MOS
IS SUGGESTING A FEW LOW 30S IN SEMO...MAINLY IN THE HIGHER
ELEVATIONS. MAY HAVE TO MENTION SCT FROST IN THE AFOREMENTIONED
LOCATIONS FRI NIGHT IF THIS TREND CONTINUES.

&&

.AVIATION...

IFR CIGS AND VSBY PERSIST THROUGH THE EARLY MORNING...CIGS BECOMING
MVFR BETWEEN 15 AND 20Z WITH MVFR CIGS PERSISTING THROUGH THE REMAINDER
OF THE FORECAST. PRECIP RESTRICTIONS TO VSBY BEGIN TO TAPER OFF
AROUND 12Z WITH VSBY BECOMING VFR THROUGH THE REMAINDER OF THE FORECAST.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BALLARD-CALDWELL-
     CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
     GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
     RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&

KH
Hazardous weather outlook, Apr 4, 3:18 AM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
418 AM CDT FRI APR 4 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
418 AM CDT FRI APR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL SLOWLY END FROM NORTHWEST
TO SOUTHEAST.

REFER TO FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON AREA FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE FORECAST NEXT WEEK...DURING THE MID WEEK
PERIOD.

REFER TO FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON AREA RIVER
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Apr 4, 1:59 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
259 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     FLASH FLOOD      DONIPHAN                36.62N 90.82W
04/04/2008                   RIPLEY             MO   LAW ENFORCEMENT

            LATE REPORT. SEVERAL SECONDARY ROADS AND ONE HIGHWAY WAS
            CLOSED FOR A SHORT PERIOD OF TIME DUE TO HIGH WATER. THIS
            OCCURRED COUNTYWIDE AND THE FLASH FLOODING HAS STOPPED AT
            THIS TIME.

&&

SMITTY
Local storm report, Apr 4, 2:26 AM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
326 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             PIEDMONT                37.15N 90.70W
04/03/2008  E1.00 INCH       WAYNE              MO   TRAINED SPOTTER

0205 PM     HAIL             11 N MARBLE HILL        37.46N 89.98W
04/03/2008  E0.25 INCH       BOLLINGER          MO   LAW ENFORCEMENT

            PEA TO MARBLE SIZE HAIL.

0228 PM     HAIL             JACKSON                 37.38N 89.65W
04/03/2008  M1.00 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL COVERED THE GROUND

0228 PM     HAIL             JACKSON                 37.38N 89.65W
04/03/2008  E0.75 INCH       CAPE GIRARDEAU     MO   EMERGENCY MNGR

            PENNY SIZE HAIL REPORTED BETWEEN JACKSON AND
            BURFORDVILLE.

0235 PM     HAIL             MOUNDS                  37.11N 89.20W
04/03/2008  E0.75 INCH       PULASKI            IL   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED JUST WEST OF MOUNDS.

0439 PM     FLASH FLOOD      ZALMA                   37.14N 90.08W
04/03/2008                   BOLLINGER          MO   LAW ENFORCEMENT

            WATER OVER HWY PP AND HWY H IS CLOSED BETWEEN ZALMA AND
            GRASSY.

0444 PM     FLASH FLOOD      BENTON                  37.10N 89.56W
04/03/2008                   SCOTT              MO   LAW ENFORCEMENT

            NUMEROUS ROADS WITH WATER OVER THEM NEAR COMMERCE...NEW
            HAMBURG AND BENTON...INCLUDING I-55.

0445 PM     FLASH FLOOD      DELTA                   37.20N 89.74W
04/03/2008                   CAPE GIRARDEAU     MO   LAW ENFORCEMENT

            THREE TO FOUR INCHES OF WATER OVER HWY P JUST SOUTH OF
            DELTA. FARTHER SOUTH...NEARLY 2 FEET OF WATER OVER THE
            ROADWAY.

0445 PM     FLASH FLOOD      JACKSON                 37.38N 89.65W
04/03/2008                   CAPE GIRARDEAU     MO   LAW ENFORCEMENT

            WATER OVER THE ROADWAY ON HIGHWAY 61 NORTH OF
            JACKSON...JUST ON THE NORTHERN EDGE OF THE CITY LIMITS.
            HOWEVER...ROAD HAS NOT CLOSED.

0446 PM     FLASH FLOOD      ADVANCE                 37.10N 89.91W
04/03/2008                   STODDARD           MO   LAW ENFORCEMENT

            WATER OVER STREETS IN TOWN.

0452 PM     FLASH FLOOD      METROPOLIS              37.15N 88.71W
04/03/2008                   MASSAC             IL   LAW ENFORCEMENT

            SEVERAL ROADS WITH WATER OVER THEM THROUGHOUT COUNTY.

0526 PM     FLASH FLOOD      MIDWAY                  37.23N 88.62W
04/03/2008                   MASSAC             IL   TRAINED SPOTTER

            SECTION OF HIGHWAY LEADING INTO COMMUNITY IS COVERED WITH
            NEARLY ONE HALF FOOT OF FAST MOVING WATER. LOCAL CREEK IS
            WELL OUT OF ITS BANKS WITH LARGE DEBRIS WITHIN THE FLOW.

0622 PM     HAIL             DONIPHAN                36.62N 90.82W
04/03/2008  M0.75 INCH       RIPLEY             MO   LAW ENFORCEMENT

            DIME SIZE HAIL REPORTED IN THE COMMUNITY.

0625 PM     HAIL             DU QUOIN                38.00N 89.24W
04/03/2008  M0.75 INCH       PERRY              IL   BROADCAST MEDIA

            DIME SIZE HAIL REPORTED.

0647 PM     HAIL             6 E BENTON              38.01N 88.81W
04/03/2008  M0.75 INCH       FRANKLIN           IL   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED NEAR LOGAN.

0729 PM     FLASH FLOOD      MADISONVILLE            37.34N 87.51W
04/03/2008                   HOPKINS            KY   TRAINED SPOTTER

            PARKWAY PLAZA MALL PARKING LOT IS UNDER WATER. MADISON
            SQUARE DRIVE HAS STANDING WATER ALONG SECTIONS NEAR THE
            MALL.

0739 PM     FLASH FLOOD      GREENVILLE              37.21N 87.18W
04/03/2008                   MUHLENBERG         KY   LAW ENFORCEMENT

            HIGH WATER REPORTED ALONG COUNTY HIGHWAY 601.

0800 PM     FLASH FLOOD      CHAFFEE                 37.18N 89.66W
04/03/2008                   SCOTT              MO   TRAINED SPOTTER

            SEVERAL STREETS IN THE TOWN OF CHAFFEE UNDER WATER.

0800 PM     FLASH FLOOD      1 S DELTA               37.18N 89.74W
04/03/2008                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            HWY P SOUTH OF DELTA IS ALMOST COMPLETELY COVERED IN
            WATER AND IMPASSABLE. HWY EE BETWEEN DELTA AND CHAFFEE IS
            ALSO UNDER WATER AND CLOSED.

0900 PM     FLASH FLOOD      SHAWNEETOWN             37.71N 88.17W
04/03/2008                   GALLATIN           IL   TRAINED SPOTTER

            SEVERAL SECONDARY ROADS WITHIN THE COUNTY ARE UNDERWATER.
            ROUTE 1 WAS PARTIALLY FLOODED BUT THE WATER HAS SINCE
            RECEDED AT THIS TIME.

0942 PM     FLASH FLOOD      MARION                  37.33N 88.08W
04/03/2008                   CRITTENDEN         KY   TRAINED SPOTTER

            SOME FAMILIES BEING EVACUATED DUE TO HIGH WATER.

0942 PM     FLASH FLOOD      EARLINGTON              37.27N 87.52W
04/03/2008                   HOPKINS            KY   TRAINED SPOTTER

            ALONG HWY 112 FROM DOWNTOWN EARLINGTON TO 4200 IISLEY
            ROAD...WHICH IS ALSO HWY 112...DITCHES WERE FLOODED OVER.
            EARLINGTON LAKE WAS RISING STEADILY BUT NOT OVER THE
            ROADWAY YET.

0943 PM     FLASH FLOOD      EVANSVILLE              37.98N 87.54W
04/03/2008                   VANDERBURGH        IN   TRAINED SPOTTER

            FLOODED STREETS IN ANGLE MOUNDS SUBDIVISION. 1.75 INCHES
            OF RAIN IN PAST 3 HOURS.

0958 PM     FLASH FLOOD      SALEM                   37.27N 88.24W
04/03/2008                   LIVINGSTON         KY   TRAINED SPOTTER

            REPORTS OF THREE FEET OF WATER AROUND ONE HOUSE AND ALSO
            WATER ENTERING TWO OTHER HOUSES.

0958 PM     FLASH FLOOD      MARION                  37.33N 88.08W
04/03/2008                   CRITTENDEN         KY   TRAINED SPOTTER

            THERE IS ABOUT A FOOT OF WATER ON THE ROAD ABOUT 3 MILES
            OUT OF MARION ON 60 WEST.

1107 PM     FLASH FLOOD      OWENSBORO               37.76N 87.12W
04/03/2008                   DAVIESS            KY   TRAINED SPOTTER

            INTENSE RAIN REPORTED. ROADS SEVERLY FLOODED THROUGHOUT
            THE COMMUNITY.

1111 PM     FLASH FLOOD      MADISONVILLE            37.34N 87.51W
04/03/2008                   HOPKINS            KY   TRAINED SPOTTER

            MADISONVILLE COUNTRY CLUB FLOODED.

1211 AM     FLASH FLOOD      BEECH GROVE             37.62N 87.38W
04/04/2008                   MCLEAN             KY   TRAINED SPOTTER

            5 TO 6 INCHES OF WATER OVER HIGHWAYS 136 AND 56. 6 INCHES
            OF WATER OVER HIGHWAY 140. RAIN ACCUMULATION FOR PAST 24
            HOURS IS 3.20 INCHES.

1220 AM     HEAVY RAIN       OWENSBORO               37.76N 87.12W
04/04/2008  M3.50 INCH       DAVIESS            KY   TRAINED SPOTTER

            24 HOUR RAINFALL ACCUMULATION FOR SECTIONS OF THE
            COMMUNITY.

1250 AM     FLOOD            MADISONVILLE            37.34N 87.51W
04/04/2008                   HOPKINS            KY   TRAINED SPOTTER

            1.5 FEET OF WATER OVER PORTIONS OF MAIN STREET WITH ONE
            CAR STRANDED. 2 FEET OF WATER OVER PORTIONS OF MCLEOD
            LANE.

0102 AM     HEAVY RAIN       WEST PADUCAH            37.08N 88.74W
04/04/2008  M3.75 INCH       MCCRACKEN          KY   NWS EMPLOYEE

            24-HOUR RAINFALL ACCUMULATION REPORTED AT THE NATIONAL
            WEATHER SERVICE OFFICE.

0105 AM     FLOOD            ADVANCE                 37.10N 89.91W
04/04/2008                   STODDARD           MO   EMERGENCY MNGR

            STATE HWY BB FLOODED AT INTERSECTION OF HWY C. WESTBOUND
            LANE OF HWY C IN THE COMMUNITY CLOSED.

0220 AM     FLOOD            MOUNT VERNON            37.94N 87.90W
04/04/2008                   POSEY              IN   LAW ENFORCEMENT

            ABOUT ONE DOZEN ROADS CLOSED THROUGHOUT THE COUNTY DUE TO
            HIGH WATER.

0239 AM     FLOOD            ROCKPORT                37.88N 87.05W
04/04/2008                   SPENCER            IN   LAW ENFORCEMENT

            FLOODING BEGAN SHORTLY AFTER 10 PM THURSDAY. SEVERAL
            ROADS CLOSED COUNTYWIDE. HIGHWAYS 70 BETWEEN NEWTONVILLE
            AND STATE ROUTE 66 CLOSED. STATE ROUTE 545 CLOSED NORTH
            OF TROY. MANY SECONDARY COUNTY ROADS CLOSED DUE TO HIGH
            WATER.

0257 AM     FLASH FLOOD      DONIPHAN                36.62N 90.82W
04/04/2008                   RIPLEY             MO   LAW ENFORCEMENT

            LATE REPORT. SEVERAL SECONDARY ROADS AND ONE HIGHWAY WAS
            CLOSED FOR A SHORT PERIOD OF TIME DUE TO HIGH WATER. THIS
            OCCURRED COUNTYWIDE AND THE FLASH FLOODING HAS STOPPED AT
            THIS TIME.

&&

SMITTY
Local storm report, Apr 4, 2:56 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
356 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 AM     FLOOD            MADISONVILLE            37.34N 87.51W
04/04/2008                   HOPKINS            KY   EMERGENCY MNGR

            7 FAMILIES EVACUATED FROM HOMES ALONG ROSEMONT AVENUE. 14
            INDIVIDUALS EVACUATED FROM MOBILE HOMES LOCATED IN THE
            CHATEAU MOBILE HOME PARK. 1 MILE SECTION OF HIGHWAY 41
            CLOSED...LAW ENFORCEMENT SAID IT LOOKED LIKE A LAKE.

&&

SMITTY
Local storm report, Apr 4, 5:15 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
615 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 AM     HEAVY RAIN       BEECH GROVE             37.62N 87.38W
04/04/2008  M6.70 INCH       MCLEAN             KY   TRAINED SPOTTER

            24-HOUR RAINFALL ACCUMULATION. NUMEROUS AREAS COUNTYWIDE
            EXPERIENCED FLASH FLOODING EARLIER THIS MORNING...BUT
            WATER LEVELS HAS SINCE RECEDED. A CONSIDERABLE AMOUNT OF
            DEBRIS REMAINS ACROSS THE ROADWAYS.

&&

SMITTY
Local storm report, Apr 4, 5:41 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
641 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HEAVY RAIN       PRINCETON               37.11N 87.88W
04/04/2008  M5.75 INCH       CALDWELL           KY   TRAINED SPOTTER

            24-HOUR RAINFALL ACCUMULATION.

&&

SMITTY
Local storm report, Apr 4, 5:55 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
655 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 AM     HEAVY RAIN       CENTRAL CITY            37.30N 87.13W
04/04/2008  M3.60 INCH       MUHLENBERG         KY   TRAINED SPOTTER

&&

SMITTY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, McLean

When
April 4, 6:00 AM CST to April 17, 4:00 PM CST
Where
McLean County, Calhoun to 1.14 mi NNE of Calhoun
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
37.530, -87.270

Moderate flooding of the Green River occurred. At the Calhoun gage, the river crested at 28.99 feet on the 10th. Flood stage at Calhoun is 23 feet. Thousands of acres were flooded in the Island, Rumsey, and Jewel City areas. The acreage was primarily farm fields. Since planting season was not underway when flooding began, there was little if any crop damage.

Flood, Muhlenberg

When
April 4, 9:00 AM CST to April 18, 9:00 PM CST
Where
Muhlenberg County, Paradise to 0.54 mi WSW of Paradise
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
37.270, -86.980

Major flooding of the Green River occurred. At the Paradise gage, the river crested at 391.24 feet on the 9th. This was the fifth highest crest on record. Flood stage at Paradise is 380 feet. Many thousands of acres were under water. The acreage was primarily farm fields. Since planting season was not underway when flooding began, there was little if any crop damage.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2008Every state in 2008This day in weather historyWarnings in Kentucky, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 89066, 89071.